MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7134
Medical Device Problem Codes Difficult to Remove (1528); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that removal difficulties were encountered.The 95% stenosed target lesion was located in the moderately tortuous and mildly calcified mid left anterior descending artery.A 2.50mm x 20mm emerge balloon catheter was advanced for post-dilatation of a non-bsc implanted stent.The emerge balloon catheter was fully deflated prior withdrawal.Resistance was felt during withdrawal.The non-bsc implanted stent migrated from the target lesion.Additional stenting was required as a result of the migrated non-bsc stent.There were no patient complications reported and the patient's status was stable.
 
Additional Manufacturer Narrative
Returned product consisted of an emerge balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There were numerous kinks.There was contrast and blood in the inflation lumen and balloon, and blood in the guidewire lumen.The balloon was loosely tightly folded.Microscopic inspection revealed tip damage.There was a longitudinal tear 18mm long starting 3mm proximal from the tip.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description

Brand Name
EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11483710
Report Number2134265-2021-02367
Device Sequence Number3412341
Product Code LOX
UDI-Device Identifier08714729806325
UDI-Public08714729806325
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K113220
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/08/2022
Device Model Number7134
Device Catalogue Number7134
Device Lot Number0024745348
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2021
Initial Date Received by Manufacturer 02/19/2021
Supplement Date Received by Manufacturer04/21/2021
Initial Report FDA Received Date03/15/2021
Supplement Report FDA Received Date05/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR
Patient Weight65